MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400160
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Hole/perforated and mechanical issue are acknowledged within the dfu and are not related to off-label use or failure to follow instructions.Additionally, it is concluded that the cause of the allegation cannot be established without product return.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that a crack was found in the cuff connecting tube.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for balloon is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.The balloon and tubing were contaminated with bodily tissue.The balloon passed the leakage test and did not pass functional testing, with an output pressure reading of 71.2 cm h2o, which is above specification (balloon pressure specification: 61 to 70 cm h2o).The cuff tab was cut from a sharp instrument.The cuff passed the leakage test.The tubing was worn due to overstretching/twisting and passed the leakage test.The pump had contamination (bodily fluid) obstructing the pump tubing and pump block.The pump was unable to perform leakage testing due to contamination obstruction in the pump tubing and pump block, and to avoid damaging the test equipment, the control pump was not functionally tested.Based on the information available and analysis results, the risk review and labeling review identified that the adverse events of mechanical issue and hole/perforate are known risks of the device.The device history record (dhr) review confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off-label use, or failure to follow instructions.The allegations of mechanical issue and hole/perforate were unable to be confirmed.However, the balloon not passing the functional test could affect product performance; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23873687
Report Number2124215-2025-88106
Device Sequence Number5331091
Product Code EZY
UDI-Device Identifier00878953000718
UDI-Public(01)00878953000718(17)300622(10)1100747738
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400160
Device Catalogue Number72400160
Device Lot Number1100747738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON LOT 1100688433, UPN 72400024; BALLOON LOT 1100688433, UPN 72400024; PUMP LOT 1100692779, UPN 72400098; PUMP LOT 1100692779, UPN 72400098
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale